It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello everyone.
My ferritin was 6 in January, 4 in February & 2 in March. I'm on Lupron Depot so haven't had a real menstrual cycle since September, but my iron levels continue to drop. My hematocrit has only been as low as 30, an in March had come back up to 38...but my ferritin keeps dropping. In January I asked my GYN to check my blood because I was taking naps every day at work and still didn't get much done. In March she sent me to a hematologist and he did all sorts of tests on my blood then Monday they did an iron absorption test, which came back as no absorption so as the "last resort" wanted to give me IV iron.

Dr. Blood (not his real name, obviously) did tell me that there are some side affects so they don't do the IV iron unless they have to. "Side effects" freak me out, so I look for other "last resorts!" Last year I saw an herbal consultant and used some of her products with great results (as in totally pain-free menstrual cycles without the use of painkillers!), so called her yesterday. Today I talked to Dr. Blood's nurse (who's very awesome, by the way) and told her that the traditional medical community and the alternative medical community where just going to have to play nice together because I wanted to try something else before giving in to an IV!

After reading through these post tonight, I'm really glad I made that decision today!!! I know there are probably many many people who get IV iron and no side effects...some of you have mentioned that earlier treatments didn't affect you adversely...but I'm forever looking at the dark side of medical treatments. If they say you may have a slight rash, I'll expect to break out in hives. Not that any of my fears have ever happened, but someday I'm sure they will! (I was told the Lupron's affect on my fibroid tumor would cause severe stomach pain, but I only had one day of pain two days after my first shot and nothing since. I seriously thought that meant the tumor wasn't shrinking, but the ultrasound in Feb shows it's shrunk somewhat.) I think if I do have to get the IV iron I'll find someone to go with me in case I feel yucky afterwards. Here's my logic on that: if you're prepared for the worst it MIGHT not happen! hehe

I can't remember who posted on here about having a hiatal hernia and that somehow being a factor in their anemia/non-iron absorbing issues. I'd be curious to hear more about that. I also have a hiatal hernia :blob_fire and take Prilosec. Hmmmm, could that be a contributing factor? ARrrrrgh!!!!!

The good news is if I do have to take the IV iron, my insurance has approved "both kinds"...my nurse said there's a "newer" one that doesn't have any many side effects. Tuesday she said she was concerned it wouldn't be approved for me because it's typically used for dialysis patients, but I guess I have really good insurance! Too bad it won't pay for my herbs!!!

Not sure anyone'e reading this board anymore, but getting things down on "paper" or "screen" seems to help me, so I may be writing this to myself. Who knows. :wave:





All times are GMT -7. The time now is 03:59 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!